RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PERSONAL OFFICE
General information
Latest issue
Archive
Impact factor
Subscription
License agreement
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Uspekhi Mat. Nauk:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Uspekhi Mat. Nauk, 2010, Volume 65, Issue 5(395), Pages 157–184 (Mi umn9374)  

New properties of arithmetic groups

V. P. Platonov

Scientific Research Institute for System Studies of RAS

Abstract: New substantial results including the solutions of a number of fundamental problems have been obtained in the last decade or so: the first and rather unexpected examples of arithmetic groups with finite extensions that are not arithmetic were constructed; a criterion for arithmeticity of such extensions was found; deep rigidity theorems were proved for arithmetic subgroups of algebraic groups with radical; a theorem on the finiteness of the number of conjugacy classes of finite subgroups in finite extensions of arithmetic groups was proved, leading to numerous applications, in particular, this theorem made it possible to solve the Borel–Serre problem (1964) on the finiteness of the first cohomology of finite groups with coefficients in an arithmetic group; the problem posed more than 30 years ago on the existence of finitely generated integral linear groups that have infinitely many conjugacy classes of finite subgroups was solved; the arithmeticity question for solvable groups was settled. Similar problems were also solved for lattices in Lie groups with finitely many connected components. This paper is a survey of these results.
Bibliography: 27 titles.

Keywords: arithmetic group, rigidity theorems, arithmeticity criterion, problem of conjugacy of finite subgroups, lattices in Lie groups.

DOI: https://doi.org/10.4213/rm9374

Full text: PDF file (697 kB)
References: PDF file   HTML file

English version:
Russian Mathematical Surveys, 2010, 65:5, 951–975

Bibliographic databases:

Document Type: Article
UDC: 512.74
MSC: Primary 20-02; Secondary 20G20, 22E40, 20G30, 20H10
Received: 08.06.2010

Citation: V. P. Platonov, “New properties of arithmetic groups”, Uspekhi Mat. Nauk, 65:5(395) (2010), 157–184; Russian Math. Surveys, 65:5 (2010), 951–975

Citation in format AMSBIB
\Bibitem{Pla10}
\by V.~P.~Platonov
\paper New properties of arithmetic groups
\jour Uspekhi Mat. Nauk
\yr 2010
\vol 65
\issue 5(395)
\pages 157--184
\mathnet{http://mi.mathnet.ru/umn9374}
\crossref{https://doi.org/10.4213/rm9374}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=2767911}
\zmath{https://zbmath.org/?q=an:1214.20045}
\adsnasa{http://adsabs.harvard.edu/cgi-bin/bib_query?2011RuMaS..65..951P}
\elib{http://elibrary.ru/item.asp?id=20423097}
\transl
\jour Russian Math. Surveys
\yr 2010
\vol 65
\issue 5
\pages 951--975
\crossref{https://doi.org/10.1070/RM2010v065n05ABEH004706}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000286623200005}
\elib{http://elibrary.ru/item.asp?id=16979334}
\scopus{http://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-79955624821}


Linking options:
  • http://mi.mathnet.ru/eng/umn9374
  • https://doi.org/10.4213/rm9374
  • http://mi.mathnet.ru/eng/umn/v65/i5/p157

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Успехи математических наук Russian Mathematical Surveys
    Number of views:
    This page:444
    Full text:101
    References:37
    First page:22

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019